---Sharon Lyons <firstname.lastname@example.org>
Westport, Ct USA -
Thank you to all who sent notes of encouragement. I have found another doctor who seems to be the one who will help me. I had another headache last night and went to my regular clinic. There was a new doctor there who actually listened and believed me when I said I was in pain. He gave me the regular Demerol/Phenergan injection and then wrote a script for my medication. *THANK GOD!!* We agreed that I would try any new medication he wants as long as I have my proven medication on hand. I have a job interview today and; hopefully, I will be able to work without the usual absentee problems that we migraine sufferers encounter. Next step is to hope I have a judge and D.A. that is either compassionate or a migraine patient. I urge all of you NOT to do what I did. No matter how desperate you get. I just wanted you all to know that I am appreciative.
---Danna Neely <email@example.com>
Port Aransas, TX USA -
Here are my general recommendations to fellow migraineurs:
You should start over and approach it from the following:
a) Find a neurologist (or any good doc) who gets migraines
themselves. They are really the only ones who know what
you are going through and who can help.
b) The best place to find them is at a good teaching hospital
connected with a university. Start with an inquiry to
the nurse or assistant to the head of the Department of
c) Find the ACHE (American Council on Headache Education)
on the internet and they have a list of docs there who you
can e-mail or otherwise reach.
d) Get some good books on migraine.
f) You need to be on regular medication like Verapamil and one
of the SSRI's (Selective Serotonin Reuptake Inhibitors) like
Zoloft to lessen the intensity of your migraines.
g. There is are two new drugs just released in 1998. One is
Zomig, which is a stripped down version of Imitrex without
all the bad side affects of Imitrex and it is particularly good
at killing nausea within 10 minutes. The other is MIGRAINAL
nasal spray (released last week) which is DHE in single-dose
format and in a nasal spray. I took some DHE nasal spray
for several months two years ago when they were trying it
out. However at that time it had to be kept in the refrigerato
r because it deteriorated quickly. The new packaging in a
sealed vial that you break to empty into the spray supposedly
has overcome the storage problem. I found it worked when
fresh, but I have not tried the new stuff.
h. Finally you need a pain killer. Stadol Nasal Spray is the best
of the immediate reacting type but you can't take more than
ONE SPRAY or you might kill yourself--it depresses res-
` pirartion and you could stop breathing. But it is the
strongest next to meperidine (Demerol). Demerol works
best by injection? 50 mg subcutaneous injection of
Demerol (merperidine) is strong stuff.
I hope this advice is helpful. I have been a sufferer for 15 years and have
been through everything. Only in the new drugs is there hope.
Pete J. <CPJ@quest-net.com>
Tunbridge, VT USA -
I get many of same symptoms as you all. I just want relief!!! Any and all suggestions are welcome. I feel like I can't deal with this no more. The pain not only makes me want to shoot my head off, it makes me very angry. I have been on all the preventive meds. Calan helps with the everyday headache but what about the REAL PAIN? I agree that most think either think you are either nuts or a junkie. When your in pain on a daily basis do you really care if your addicted to something or not. I say if the med makes you able to function and get on with life so be it. It beats being in a dark isolated room with not even wanting to hear the wind blow. If your always in a dark, quiet isolated area, can you really call that life? Many people say that life is so short that you need to take advantage of it while you can? When one suffers from true migraines there is no life to take advantage of. The migraine pain takes control of you and your life. It even makes those around you suffer? Is this fair to you and your love ones.. Tell me someone with today's technology there must be some type of cure. So what if some people can only rely on a narcartic (sp). Isn't your business. Would'nt you rather enjoy the life you can? Think about it Are these narcarics turning people into addicts or is it making it possible for them to function in society? For a person who is dying from cancer or some other painful disease doesn't the medical profession give them demerol, morphine or anything else they want when they want. Do they not realize that us migraine sufferers are also dying a slow painful death in our own way. We might not be dianogized with a certain of period of time to live but at these horrifying times of pain we wish because that would mean an end to this suffering. How do you other people feel? E-mail me and all comments and suggestions to STOP THE PAIN are welcome. No matter how bizzare they will be tried.
Stop the pain
Beaver Falls, pa USA -
hello-i have had a severe pain in my left temple for several
weeks only in the mornings when i get up-they last for around
5-10 minutes each and soemtimes i have 2 or 3 in an hour.
the only other tiome i had migraines was when i lived in
snowmass co at 9000 feet and i currently live at 9000 feet.
i have been here off and on since november and only started
getting them in the last month
does anyone know about altitude and migraines?
thank you-ps the pain is always in the same spot
ward , co USA -
I've gotten migraines since age nine. I'm lucky that mine don't come from food or anythign like caffeine, or alchohol. Mine come from stress, not eating enough(at a certain time) and lack of sleep. I'm 21 and in college, I'm in 16hrs of classes, hall govt, programing commitee, dance theatre, dance troupe, taking 12hrs of dance per week, and a volunteer group. In the past my headaches started with a dull pain near my eye, that soon escalated into a throbbing, agonizing pounding. I would get super sensiitve to any sort of light and the pain would last usually 3-4hrs. Lately though they have been gettign much worse, i use beta blockers and for awhile i would only get one a month or less, recently though i've been getting 2-3 per week. Also i've been having blackouts. So i'd like any help on why this is happending and advice. I am super busy and its sometimes hard to eat, when running to classes and meetings and i often don't get enought sleep in order to study, which i know is a factor, but i want to do well in my classes too. So please if anyone wants to write, feel free! :)
IL USA -
I FOUND THIS WEBSITE IN A BOOK ENTITLED "MIGRAINES: EVERYTHING YOU NEED TO KNOW ABOUT THEIR CAUSE & CURE". I AM 53 YRS. OLD, AND HAVE SUFFERED FROM MIGRAINES FOR 28 YRS. BACK THEN, THEY DIDN'T KNOW MUCH ABOUT THESE HORRIBLE HEADACHES, SO THEY GAVE ME CODIENE FOR THE PAIN. IT WOULD ONLY HELP SOMEWHAT. IN THE 1980'S, I WENT TO A HEADACHE CLINIC AND WAS PUT ON A SMALL DOSEAGE OF INDEROL. THEN ONE DAY, I HAD A HORRENDOUS HEADACHE, AND MY HUSBAND WENT DOWN TO OUR PHARACIST WHO GAVE HIM A CAFERGOT SUPPOSITORY - AND IT WORKED! I COULDN'T BELIEVE IT - IT WAS A GOD SEND. I HAVE ALWAYS HAD SEVERE PMS. EERY OTHER MONTH I WOULD BE INCAPACITATED WITH HEADACHES, BLOATING AND SEVERE MOOD CHANGES. IT WAS REALLY AWFUL FOR ME AS WELL AS MY FAMILY. WHEN I WAS PREMENAPAUSAL, I STARTED GETTING 2 TO 3 MIGRAINES PER WEEK. I HAVE BEEN TO 4 DIFFERENT NEUROLOGISTS IN THE PAST 6 YRS. I HAVE BEEN ON ELAVIL, VERAPAMIL, MIDRIN, FIORINAL, AND PERIACTIN WITHOUT ANY POSITIVE RESULTS. OVER THE YEARS, I HAVE READ THAT CAFERGOT WAS A DANGEROUS DRUG AND COULD CASUE REBOUND HEADACHES. I DECIDED TO GO OFF OF TIS MED TO SEE IF SOME OF MY MANY HEADACHES WERE REBOUND HEADACHES. IT WAS A DIFFICULT AND PAINFUL TIME BUT IN SIX WEEKS, I WAS OFF THE CAFERGOT. I WAS LEFT WITHOUT PAIN MEDICATION. MY PRIMARY MEDICAL DOCTOR GAVE ME IMITREX. WITHIN A FEW MONTHS, I HAD A RASH ALL OVER MY BODY, AND BECAUSE I HAVE A BLOOD PRESSURE PROBLEM TO BEGIN WITH, THE MEDICATION MADE IT GO SKY HIGH. I THREW THE BOTTLE OF IMITREX AWAY. BECAUSE I DID NOT HAVE ANY PAIN MED, I SADLY WENT BACK ON THE CAFERGOT. NOW, I AM BACK TO SQUARE ONE. I AM ON TENORMIN FOR MY BLOOD PRESSURE, AND ZOLOFT FOR PREVENTION?? OF MIGRAINES, AND CAFERGOT SUPPOSITORIES AND SOMETIMES PHENERGAN FOR NAUSEA. I BELIEVE MY HEADACHES ARE CAUSED BY STRESS, HORMONAL, SUN AND HUMIDITY; ALSO, NOT ENOUGH SLEEP. I HAVE HAD 2 AURAS WITHOUT HAVING A HEADACHE. MY MIGRAINES ARE MOSTLY ONE SIDED AND THEY USUALLY MIGRATE MOSTLY IN MY EYES. I BECOME VERY NAUSEOUS AND SOMETIMES VOMIT WHICH MAKES ME FEEL BETTER. MY HUSBAND AND GROWN CHILDREN ARE VERY SUPPORTIVE. THE LAST NEUROLOGIST I WENT TO WAS THE HEAD OF NEUROLGY AT MY HMO. HE HAD AN ENTIRELY DIFFERENT APPROACH. HE FEELS MY MIGRAINES ARE DUE TO THE LOSS OF ESTROGEN AND FLUCUATION IN ESTROGEN. IT CERTAINLY SEEMS POSSIBLE BECAUSE OF MY SEVERE PMS AND MY HEADACHES BECOME MORE FREQUENT PERIMENOPAUSAL. I AM NOW THROUGH THE MENOPAUSE AND NOTHING HAS IMPROVED. THIS MD HAS PUT ME ON THE ESTROGEN PATCH AND THEN PROCEEDED TO GIVE ME A NATURAL PROGESTERONE CREAM. IT HELPED SOMEWHAT BUT NOT ENOUGH. WHEN I READ ALL YOUR LETTERS. I HAD NO IDEA SO MANY PEOPLE WERE FUFFERING. I FELT SO SAD FOR ALL OF YOU. I KNOW THE FEELINGS OF HELPLESSNESS AND ISOLATION SO WELL, AND SOMETIMES EVEN THOUGHTS OF SUICIDE. SO MANY DAYS WE HAVE MISSED. WHEN WILL THE PAIN END? WHY DOES IT HAPPEN? I CONSIDER ALL OF YU MY NEW FRIENDS, AND I AM PRAYING FOR ALL OF YOU. GOD BLESS YOU ALL.
E MAIL ADDRESS: BEVERLYT@WEBTV.NET
---beverly thurrott <firstname.lastname@example.org>
dedham, ma USA -